MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM XSFT 3.5MM X 7.5 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM XSFT 3.5MM X 7.5 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number XCR123575
Medical Device Problem Codes Break (1069); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.Section h.3: the product was received in the product analysis lab on 20-mar-2024.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.A review of manufacturing documentation associated with this lot (31178188) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure targeting an aneurysm on the middle cerebral artery (mca), the 3mm x 8cm cerepak freeform coil (xcr123575 / 31178188) was deployed into the aneurysm and subsequently did not detach with manual detachment.When the physician tried to pull the wire again upon re-deployment, the wire broke.The coil was removed.The next coil, a 3mm x 8cm cerepak freeform xsft (xcr120308 / 31112709) was advanced, but the delivery wire became bent and it was removed without deployment.Two more coils were placed without difficulty and the case was successfully completed.There was no report of any negative patient impact.On 06-mar-2024, additional information was received.Per the information, it is not known if the coil was stretched when it was removed because ¿it was pulled through the rhv.¿ the coil was still attached to the delivery system when it was removed.The concomitant microcatheter used was a 150cm x 50cm prowler 14 (606151fx / lot# unknown); the same microcatheter was used with the next coil, 3mm x 8cm cerepak freeform xsft (xcr120308 / 31112709).A continuous flush had been maintained through the microcatheter.Per the information, the reported issue did not result in any clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: 3mm x 8cm cerepak freeform coil was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed still attached to the delivery system.The manual break was attempted at the proper location, and the main delivery tube slipped through the main delivery tube.Dried blood residues, and curved and kinked conditions were noted along the entire length of the device.The embolic coil underwent microscopic inspection.Under magnification, several kinks were noted along the entire embolic coil.The engagement between coil and proximal key was found covered in a blood coagulum.No unintentional weld was noted on the loophole.A manufacturing record evaluation was performed for the finished device 31178188 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the broken wire could not be confirmed, as the only broken condition on the delivery system was the manual break.The issue reported regarding the failure to detach the embolic coil was confirmed based on the manual break attempted and the coil still being attached.With the limited information available and evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that the coagulum on the embolic coil may be a result of an inadequate continuous flush which could have led the failure to detach, however, this remains speculative.There is no indication that the issues reported in the complaint are a result of a defect inherently related to the device.The kinked condition of the embolic coil, and the curved and kinked condition of the delivery system were not originally reported; and it is suggested that they appeared during the withdrawal of the embolic coil; however, the exact time of the occurrence cannot be determined, and they are not considered contributing factors to the issue reported.It should be noted that product failure is multifactorial.A capa is currently investigating failure to detach.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM XSFT 3.5MM X 7.5 CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18956557
Report Number3008114965-2024-00280
Device Sequence Number9364420
Product Code KRD
UDI-Device Identifier10886704083788
UDI-Public10886704083788
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberXCR123575
Device Lot Number31178188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRESHAPED PROWLER14 45TIP 2MRK.
Patient SexUnknown